We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to email@example.com.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
Just a little background info. I had been on Yaz and other birth control pills before since age 19 or 20 (I am now 26.) I had major issues with nonstop heavy bleeding to the point that they would prescribe me progesterone to knock my cycles back into whack. A few times the bleeding went on for a couple months. Awful. That all went away when I went on the pill. I was on Yaz for a long time and was happy as a clam and my periods even stopped. Recently in Oct of 2011 I had an aural migraine without any headache or other symptoms. I was immediately taken off my estrogen containing pills. I was given the option of an implant, shots, or Mirena. I chose Mirena. I had it put in almost exactly a year ago. To be honest I was scared of it before getting it and I'm still scared of it: scared of it moving, scared of it rupturing my uterine wall, scared to get super physical during exercise. It almost feels like a timebomb inside of me.
Just recently I have experienced a nonstop normal period for almost two weeks. My periods on Mirena had been extremely predictable and always for 4-7 days at the tail end of every month. This is at the appropriate time (month end) just early and lasting into my normal period time. Has anyone else had phantom period changes while on Mirena? I sometimes also get what I think of as muscle spasms down there inside my uterus. Yeah, it sounds weird. I don't know if its a nerve twitch or something but maybe once every couple of weeks I can actually feel exactly where the IUD is from the twitch. Didn't have it before Mirena either. Ah! I feel like a freak. I also get insanely tired to the point of needing naps immediately before and during my period since being on Mirena. No idea why. What side effects, no matter how weird, have you all noticed?
Last edited by Cookie Pants; November 1st, 2012 at 04:48 AM.
My list could take hours to recite so I'll just give you a few:
Cramping (extremely bad)
Lower back pain
Hot flashes (and these always come on at the worse times, like when I am at the store and my kids are screaming)
Sex has been sore ever since I had it put in 1 1/2years ago
Hair falling out
Dizziness if I stand up too fast
Many people, myself included, will tell you that while you may not be pregnant, you will more than likely have some pregnancy symptoms. I still take a test every now and then just to be sure I am not. Your periods might go away completely if you are on Mirena for an extended period of time. I think I had a period for the first 5 months but now there is nothing. Hope this helps..
Mommy to Aiden 1.11.10 && Amaya 3.7.11
Married to my wonderful hubby Josh since 12.17.08